MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL12.1
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Cataract, Induced (1767); Corneal Edema (1791); Hyphema (1911); Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 10/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Lens not returned.
 
Event or Problem Description
The reporter stated that the surgeon implanted a 12.1mm micl12.1 lens, -3.50 diopter, in the patient's right eye on (b)(6) 2016.The lens was explanted on the same day due to excessive vaulting, resulting in elevated intraocular pressure (iop), shallow anterior chamber, corneal edema, hyphema, and development of a cataract.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation found that the lens was returned in liquid in the lens vial.Visual inspection found a small tear on the haptic.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6054105
Report Number2023826-2016-01523
Device Sequence Number11221954
Product Code MTA
UDI-Device Identifier00841542102629
UDI-Public(01)00841542102629(17)170131
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2017
Device Model NumberMICL12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL UNK, LOT NUMBER UNK; INJECTOR MODEL UNK, LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR